Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Mar 9, 2000, 8:06 PM EST for Northwest Hills Planning Region, Connecticut. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 9, 2000, 8:06 PM EST (01:06 UTC)
- Expired
- Mar 9, 2000, 9:00 PM EST
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
The radar
The Brookhaven radar (KOKX), 95 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 100107 SVRALB CTC005-100200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 806 PM EST THU MAR 9 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LITCHFIELD COUNTY IN NORTHERN CONNECTICUT * UNTIL 900 PM EST * AT 801 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF DOVER PLAINS...OR ABOUT 14 MILES EAST OF ARLINGTON...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES NORTH OF OAKVILLE...7 MILES SOUTH OF NORTHWEST HARWINTON AT 835 PM EST TERRYVILLE AT 840 PM EST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. LAT...LON 4179 7368 4161 7370 4149 7244 4176 7241
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:33 PM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 9, 3:33 PM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 333 PM EST THU MAR 9 2000 ADMALB AVLB BY 340 PM. ZONES OUT BY 4PM. .DISC...RUNNG LATE DUE TO SVR TSRA WATCH. BEST SHOW IN TWN ACROSS ERN HAMILTON CNTY BUT NO VERIFICATION AS OF YET. MEANWHILE CLR SLOT MUCH OF THE RMNDR OF CWA ALLOWG TEMPS AT KALB TO REACH 66 (TYING OUR RCRD VALUE FOR THE DATE) AND WL LKLY GO HIER. ETA SHWS BULLSEYE OF UVM OVR NW AREAS THEN WEAKENS CONSIDERABLY. 2 FNTS PROGGED 2 CRS REGION. FIRST (THE TROUGH) WHICH IS OVR KPIT SLATED 2 REACH SHRTLY BY 03Z TON. THEN 2ND AND REAL FNT COMES BY 12Z FRI. WL CONTINUE IDEA OF A CAT HIER THAN FWC POPS TON SINCE FNT HAS HD HISTORY OF SHRAS WITH IT. THEN MARCH WX COMES BCK 2 TWN WITH A RETURN TO NORMAL READINGS ALG WITH A GUSTY WIND ON FRI. IT WL FELL LK A SLAP IN THE FACE COMPARED 2 WHAT WE HV HD THAT PST SVR DAYS. NXT STRM 2 TRCK THRU THE OH VLY ON SAT. APPRS 2B MSTLY A RA MKER...BUT COULD BE SNW MAINLY NW. WL ALLOW LTR CREWS 2 MORE CLOSELY EXAMINE. EITHER WAY...COLDER WX AROUND FOR A BIT...POSSIBLY SOME MORE SIG SNW LTR NXT WEEK. HV GONE PRTY CLS TO FWC GUIDANCE THRUOUT. .ALY...NONE. HWJIV
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.